Thunderstorm Wind, Hampton
- When
- July 1, 9:35 PM EST to 9:40 PM EST
- Where
- Hampton County, Gifford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.850, -81.233
Trees and powerlines down along Thomas Hamilton Road.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 1, 8:15 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 915 PM EDT FRI JUL 1 2005 .SHORT TERM /OVERNIGHT/... AXIS OF BEST LOW LEVEL MCON SLOWLY SHIFTING ESE INTO OUR WRN ZONES THIS EVENING...BUT LOSS OF SURFACE HEATING SHOULD TAKE SOME OF THE EXPLOSIVE PUNCH FROM THE UPDRAFTS THAT THE CAE CWA HAS SEEN THE PAST FEW HOURS. THE POTENTIAL STILL EXISTS FOR AN ISOLATED SEVERE STORM THROUGH MIDNIGHT...BUT BETTER CHCS FOR STRONG STORMS WITH HEAVY RNFL MAINLY TO THE W OF INTERSTATE 95. OTHER ISOLATED SHOWERS AND STORMS WERE LOOMING NEAR THE ALTAMAHA RIVER BASIN NEAR THE BASE OF THE SFC TROF WHERE SOME LOW LVL CONVERGENCE WAS ALSO RESIDING. WITH BKN LINE OF CONVECTION MAKING SOME PUSH INTO VERY UNSTABLE AIR MASS...WILL UPDATE THE ZONES WITH SOME CHCY POPS AND MAINTAIN SOME SLGT CHC POPS AFTER MIDNIGHT NRN ZONES. && .MARINE... SHORELINE OBS AND AREA BUOYS INDICATING WIND SPEEDS OF NR 15 KT FROM THE SSW. WINDS LOOK TO REMAIN PRIMARILY SW...ALTHOUGH MORE OF A WLY COMPONENT SHOULD TAKE OVER THRU THE EARLY MRNG HRS. TROF JUST INLAND CREATING A BIT OF A PINCHED GRAD THAT SHOULD SUSTAIN ITSELF THRU THE OVRNGT HRS SO WILL BUMP UP WIND SPEEDS A CATEGORY FOR ALL NEARSHORE WATERS AND THE HARBOR. WILL ALSO MAINTAIN SLGT CHC FOR TSTMS WITH ACTIVITY OVR THE MIDLANDS MOVG EWD. WAVE HEIGHTS LOOK GOOD. && .AVIATION... SEABREEZE HAS FINALLY CLEARED KSAV THIS EVENING AND WINDS HAVE SHIFTED TO A MORE SLY DIRECTION. DO NOT EXPECT CONVECTION TO REACH EITHER SITE INTACT...ALTHOUGH A DISTANT CB IS POSSIBLE AT KCHS THIS EVENING AS REMNANT CONVECTION SHIFTS EAST. SEABREEZE FOR SAT IS EXPECTED TO BE SIMILAR TO TODAY WITH IT PUSHING THROUGH KCHS MUCH EARLIER THAN KSAV DUE TO ITS BULGING NATURE. APPROACHING COLD FRONT MAY KEEP WINDS SLIGHTLY MORE SWLY FOR THE EARLY AFTERNOON. A SLIGHTLY BETTER SHOT AT CONVECTION IS IN STORE AS THE FRONT AND SEABREEZE WILL LIKELY PROVIDE A GOOD TRIGGER. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && 24/JRL/JPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 530 AM EDT FRI JUL 1 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-021200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 530 AM EDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .HEAT...HEAT INDEX VALUES AROUND 105 DEGREES ARE EXPECTED FOR A BRIEF PERIOD THIS AFTERNOON AWAY FROM THE COAST AS TEMPERATURES RISE INTO THE LOWER TO MID 90S. REFER TO THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF THE AREA. A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED FLOODING. REFER TO THE LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .HEAT...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED SATURDAY AFTERNOON AWAY FROM THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 951 PM EDT FRI JUL 1 2005 SCZ040-042>044-020245- ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON- 951 PM EDT FRI JUL 1 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY AND COLLETON COUNTY THROUGH 1045 PM EDT... AT 951 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED FROM ALLENDALE SOUTH TO NEWINGTON...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND VALENTINE...SEIGLING... ROUSE...LURAY...GIFFORD...ESTILL...BARTON...AL LENDALE...DUKES AND FAIRFAX THROUGH 1045 PM EDT. GUSTY WINDS 35 TO 45 MPH AND SMALL HAIL WILL ACCOMPANY THE STRONGER STORMS. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. 24
The Charleston,SC radar (KCLX), 28 km away, was scanning. The volume nearest the first event began at 02:33 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and powerlines down along Thomas Hamilton Road.
Trees and powerlines down along Joey Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5464831, 5464832.